Alert archive / Hawaii / Gale Warnings in 2011

Gale Warning 6, NWS Honolulu, HI

December 23, 2011

NWS Honolulu, HI issued this gale warning at Dec 23, 2011, 9:03 PM HST. It took effect at Dec 24, 2011, 3:32 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2011, 9:03 PM HST (07:03 UTC)
In effect from
Dec 24, 2011, 3:32 AM HST
Expired
Dec 25, 2011, 3:26 PM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WHHW70 PHFO 240703
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
903 PM HST FRI DEC 23 2011

PHZ120-121-123-124-242015-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-111224T1600Z/
/O.UPG.PHFO.GL.A.0002.111224T1600Z-111225T1600Z/
/O.NEW.PHFO.GL.W.0006.111224T1600Z-111225T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
903 PM HST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS AND SEAS...THROUGH SATURDAY MORNING...NORTHEAST WINDS
  INCREASING TO 25 TO 35 KNOTS WITH HIGHER GUSTS. ALSO...EXPECT SEAS
  OF 14 TO 18 FEET. THESE VERY STRONG WINDS AND EXTREMELY ROUGH
  SEAS WILL CONTINUE FROM SATURDAY MORNING THROUGH SATURDAY NIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS
END.

&&

$$

PHZ110>119-122-242015-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-111225T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
903 PM HST FRI DEC 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY MORNING...NORTHEAST WINDS UP TO
  30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
5 follow-up statements
741 
WHHW70 PHFO 241332
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST SAT DEC 24 2011

PHZ120-121-123-124-250245-
/O.CAN.PHFO.SC.Y.0049.000000T0000Z-111224T1600Z/
/O.EXT.PHFO.GL.W.0006.111224T1332Z-111225T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
332 AM HST SAT DEC 24 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING WHICH IS
IN EFFECT UNTIL 6 AM HST SUNDAY.

* WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST WINDS
  OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO
  19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS
END.

&&

$$

PHZ110>119-122-250245-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-111225T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
332 AM HST SAT DEC 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST WINDS
  UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO 16
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
951 
WHHW70 PHFO 241926
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
926 AM HST SAT DEC 24 2011

PHZ120-121-123-124-250830-
/O.CON.PHFO.GL.W.0006.000000T0000Z-111225T1600Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
926 AM HST SAT DEC 24 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SATURDAY NIGHT...EXPECT NORTHEAST WINDS OF
  35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO 19
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS
END.

&&

$$

PHZ110>119-122-250830-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-111226T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
926 AM HST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY MORNING...EXPECT NORTHEAST 
  WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 
  TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
767 
WHHW70 PHFO 250137
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST SAT DEC 24 2011

PHZ120-121-123-124-251445-
/O.EXT.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
337 PM HST SAT DEC 24 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EXPECT NORTHEAST WINDS OF
  35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH SEAS OF 13 TO 19
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS
END.

&&

$$

PHZ110>119-122-251445-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-111226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
337 PM HST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT NORTHEAST
  WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS OF 10 TO
  16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
967 
WHHW70 PHFO 251330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SUN DEC 25 2011

PHZ120-121-123-124-260230-
/O.CON.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST SUN DEC 25 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EXPECT NORTHEAST TO
  EAST WINDS OF 35 KNOTS WITH HIGHER GUSTS AND EXTREMELY ROUGH
  SEAS OF 12 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL AFTER THE GALE CONDITIONS
END.

&&

$$

PHZ110>119-122-260230-
/O.CON.PHFO.SC.Y.0049.000000T0000Z-111226T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
330 AM HST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT NORTHEAST
  TO EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS
  OF 10 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$
041 
WHHW70 PHFO 260126
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SUN DEC 25 2011

PHZ120-121-123-124-261430-
/O.CAN.PHFO.GL.W.0006.000000T0000Z-111226T0400Z/
/O.EXB.PHFO.SC.Y.0049.000000T0000Z-111227T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
326 PM HST SUN DEC 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH MONDAY...EXPECT NORTHEAST TO EAST WINDS
  UP TO 30 KNOTS WITH HIGHER GUSTS... AND ROUGH SEAS OF 10 TO 16
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>119-122-261430-
/O.EXT.PHFO.SC.Y.0049.000000T0000Z-111227T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
326 PM HST SUN DEC 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. 

* WINDS AND SEAS...THROUGH EARLY MONDAY MORNING...EXPECT 
  NORTHEAST TO EAST WINDS UP TO 30 KNOTS WITH HIGHER GUSTS...AND 
  ROUGH SEAS OF 10 TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 23, 8:30 PM HST, 33 minutes earlier.

Area forecast discussion, Dec 23, 8:30 PM HST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST FRI DEC 23 2011

.SYNOPSIS...
WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE MAIN HAWAIIAN
ISLANDS THROUGH SATURDAY NIGHT AS A HIGH PRESSURE SYSTEM PASSES
NORTH OF THE ISLANDS. WINDS WILL WEAKEN JUST A LITTLE ON CHRISTMAS
DAY...BUT REMAIN BRISK INTO EARLY NEXT WEEK. SHOWERS WILL BE MOST
CONCENTRATED OVER WINDWARD AND MAUKA SECTIONS...BUT STRONG TRADE
WINDS WILL BLOW SHOWERS LEEWARD FROM TIME TO TIME.
&&

.DISCUSSION...
A 1031 MB HIGH NEAR 33N166W...FAR NORTHWEST OF THE MAIN HAWAIIAN
ISLANDS...HAS AN ASSOCIATED RIDGE WHICH EXTENDS THROUGH 32N150W AND
36N130W TO THE US MAINLAND. THIS HIGH HAS BEGUN TO STRENGTHEN AND
MOVE TO THE EAST SOUTHEAST...STEEPENING THE PRESSURE GRADIENT ACROSS
THE ISLANDS AND CAUSING TRADE WINDS TO INCREASE. THIS TREND IS
EXPECTED TO CONTINUE THROUGH TOMORROW...KEEPING WINDS STRONG ENOUGH
TO PROMPT THE ISSUANCE OF A WIND ADVISORY FOR MOST ISLANDS AND A
GALE WARNING FOR THE WINDIER CHANNELS. THE WIND ADVISORY WAS
EXPANDED TO INCLUDE THE BIG ISLAND SUMMITS AS WELL THIS EVENING AS
WINDS HAVE STARTED TO INCREASE THERE. MODELS SHOW THE HIGH WILL MOVE
EAST ALONG 30N FOR THE NEXT FEW DAYS...REACHING 150W BY LATE
CHRISTMAS DAY. THIS MOVEMENT...COMBINED WITH A GRADUAL WEAKENING OF
THE HIGH AFTER TOMORROW...WILL ALLOW THE PRESSURE GRADIENT TO
SLACKEN A BIT ACROSS THE ISLANDS. WINDS ARE EXPECTED TO DECREASE
ENOUGH BEGINNING CHRISTMAS DAY TO ALLOW THE WIND ADVISORY AND GALE
WARNING TO EXPIRE SOMETIME ON THAT DAY. HOWEVER...SMALL CRAFT
ADVISORY CONDITIONS WILL LIKELY CONTINUE OVER LOCAL WATERS INTO NEXT
WEEK. TRADE WIND FLOW IS EXPECTED THROUGH THE ENTIRE FORECAST PERIOD.

NO FRONTS OR MAJOR RAINMAKERS ARE EXPECTED TO AFFECT THE ISLANDS
THROUGH THE FORECAST PERIOD. HOWEVER...A NORTHEAST TO SOUTHWEST
ORIENTED UPPER TROUGH WILL LINGER ACROSS THE ISLANDS LATER TONIGHT
THROUGH EARLY NEXT WEEK...THEN DRIFT EAST OF THE ISLANDS BY MIDWEEK.
THIS FEATURE WILL ENHANCE ANY SHOWERS BLOWN IN ON THE STRONG TRADES
THROUGH THE WEEKEND. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND
MAUKA AREAS...BUT WILL EASILY REACH LEEWARD AREAS AS WELL FROM TIME
TO TIME DURING PERIODS OF STRONGER TRADES. THE MOISTURE DEPTH AND
COLDER AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH MAY BE SUFFICIENT
FOR A LITTLE FREEZING RAIN AT THE BIG ISLAND SUMMITS SATURDAY AND
SUNDAY.

SATELLITE LOOP SHOWS A RAGGED AREA OF PATCHY BROKEN LOW CLOUDS
RAPIDLY APPROACHING THE SMALLER ISLANDS FROM THE NORTHEAST...THESE
WILL REACH THE ISLANDS THIS EVENING. RADAR ALREADY SHOWS AN UPTICK
IN SHOWER ACTIVITY WITHIN THESE APPROACHING CLOUDS...SO THE EVENING
AND OVERNIGHT HOURS WILL LIKELY BE WETTER THAN THIS LAST AFTERNOON
ACROSS THE SMALLER ISLANDS.

&&

.MARINE...
GALE FORCE WINDS ARE EXPECTED FOR THE PAILOLO AND ALENUIHAHA
CHANNELS AND FOR WATERS SOUTH OF THE BIG ISLAND ON SATURDAY...SO A
GALE WARNING GOES INTO EFFECT FOR THOSE LOCATIONS STARTING AT 6 AM
SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OTHER WATERS
AND CHANNELS. IN ADDITION...THE STRONG TRADES WILL CONTINUE TO
RESULT IN ROUGH AND CHOPPY EAST SHORE SURF FOR THE NEXT FEW DAYS.
THE HIGH SURF ADVISORY CONTINUES UNTIL 6 AM SUNDAY...AND MAY NEED TO
BE EXTENDED.

&&

.AVIATION...
RADAR VAD WIND PROFILES AND AN ACARS SOUNDING OUT OF HONOLULU SHOW
30+ KNOTS OF WIND WITHIN THE MIXED LAYER. COMBINED WITH A STABLE
INVERSION ON THE 00Z LIHUE SOUNDING...THIS SETUP IS CONDUCIVE TO
LOW-LEVEL TURBULENCE IN THE LEE OF THE MOUNTAINS. AN AIRMET REMAINS
IN EFFECT FOR MODERATE LOW-LEVEL TURBULENCE...BUT AS WINDS INCREASE
TONIGHT AND SATURDAY...WE MAY SEE ISOLATED SEVERE REPORTS FROM
SMALLER AIRCRAFT. THE STRONGEST WINDS WILL CONTINUE THROUGH SATURDAY
NIGHT BEFORE STARTING TO DIMINISH...BUT REMAIN STRONG ENOUGH TO
SUPPORT MODERATE TURBULENCE THROUGH THE FIRST HALF OF NEXT WEEK.

AN AREA OF SHOWERY CLOUDS NEAR OAHU AND MAUI COUNTY WILL SPREAD TO
KAUAI THIS EVENING. THESE SHOWERS WILL PRODUCE BRIEF MVFR CONDITIONS
DUE TO CEILINGS AND VISIBILITIES...MAINLY ACROSS WINDWARD AREAS.
GIVEN THE STRONG WINDS THESE SHOWERS SHOULD REMAIN TRANSIENT/
PROGRESSIVE. HOWEVER...IF THEY BECOME BANKED AGAINST THE TERRAIN...
AN AIRMET FOR MOUNTAIN OBSCURATION MAY BE NEEDED. THE STRONG WINDS
WILL SPREAD THE SHOWERS ACROSS LEEWARD AREAS AS WELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI WINDWARD-OAHU
KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD
HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

GALE WARNING FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR REMAINING COASTAL
WATERS AND CHANNELS.

WIND ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI-OAHU-MOLOKAI-LANAI-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL
VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND
EAST-KOHALA-BIG ISLAND SUMMITS.

&&

PUBLIC/MARINE...POWELL
AVIATION...BRAVENDER

Nearby

Gale Warnings in Hawaii, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.